Sertraline, Agomelatine or Amitriptyline for Helping Mood and Allowing Withdrawal from Pregabalin?

Discussion in 'Support' started by Chinmoku, Jun 13, 2019.

    1. Chinmoku

      Chinmoku Member

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      I am new here. I have had tinnitus since Oct 2018 following a cold, but was on Pregabalin for other matters. I give more details in my introduction post. I have been tapering Pregabalin for months, I am now down to 60 mg but tinnitus got louder and louder during the taper and my mood is very poor and low. I have reached a point where I need further support. I don't like taking more medication and ADs but there seems to be little choice, supplements don't help me and I am struggling to function at all. My GP pointed to three possible ADs that could help mood and allow me to complete the withdrawal from Pregabalin while shielding my mood and tinnitus. There are different side effects. The choices are

      Agomelatine
      Amitriptyline
      Sertraline

      My GP seems to be leaning to Amitriptyline. However most of these medications act on serotonin and I found recent literature suggesting that serotonin is not good for tinnitus (1). Also, most ADs have tinnitus listed as a side effect, and I found a lot of anecdotal reports (a few on this same forum) of ADs triggering or worsening tinnitus. I am not sure what to do, I need to function for my family but I can't stand a potential tinnitus spike, it's already too loud. On the encouraging side, I found literature suggesting that Sertraline (3) can improve tinnitus loudness and impact, and similar studies for Amitriptyline (2). Very confusing.

      Any suggestions and experience are welcome.

      (1) https://news.ohsu.edu/2017/08/22/study-suggests-serotonin-may-worsen-tinnitus
      (2) Amitriptyline: https://www.ncbi.nlm.nih.gov/pubmed/11771024
      (3) Setraline: https://www.ncbi.nlm.nih.gov/pubmed/16415703
       
    2. Liam_Cairns

      Liam_Cairns Member

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      Originally loud Music and was worsened by Micro-suction
      I personally reckon amitriptyline is probably your best bet at not making it worse, but personally I would just avoid anything like antidepressants the plague. But also totally understand that you need to be able to function for yourself and your family. You could even try St. John's Wort as that has decent AD activity without normally spiking tinnitus.
       
      • Helpful Helpful x 1
    3. AUTHOR
      AUTHOR
      Chinmoku

      Chinmoku Member

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      Thanks @Liam_Cairns. I had read your experience with agomelatine and that is precisely what I fear. But what else can I do.
       

Share This Page

Loading...